Alert archive / California / Wind Advisories in 2020

Wind Advisory 2, NWS Hanford, CA

January 4, 2020

NWS Hanford, CA issued this wind advisory at Jan 4, 2020, 12:19 AM PST. It took effect at Jan 5, 2020, 8:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2020, 12:19 AM PST (08:19 UTC)
In effect from
Jan 5, 2020, 8:00 AM PST
Expired
Jan 5, 2020, 5:48 PM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

906 
WWUS76 KHNX 040819
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1219 AM PST Sat Jan 4 2020

CAZ196>199-041800-
/O.NEW.KHNX.WI.Y.0002.200105T1000Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
1219 AM PST Sat Jan 4 2020

...A WIND ADVISORY IS IN EFFECT FROM 2 AM PST SUNDAY UNTIL 10 PM 
PST SUNDAY FOR PART OF THE KERN COUNTY MOUNTAINS AND DESERT...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts around
  55 mph.  

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 2 AM PST Sunday until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs. A few power outages
  are possible. Travel will be difficult, particularly for high 
  profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 58 below Tehachapi Pass, and
  Highway 178 below Walker Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
8 follow-up statements
538 
WWUS76 KHNX 041729
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
929 AM PST Sat Jan 4 2020

CAZ196>199-050130-
/O.CON.KHNX.WI.Y.0002.200105T1000Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
929 AM PST Sat Jan 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 PM PST
SUNDAY...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 2 AM PST Sunday until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ab
960 
WWUS76 KHNX 041958
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1158 AM PST Sat Jan 4 2020

CAZ196>199-050400-
/O.EXT.KHNX.WI.Y.0002.200105T1200Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
1158 AM PST Sat Jan 4 2020

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 4 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ab
034 
WWUS76 KHNX 050351
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
751 PM PST Sat Jan 4 2020

CAZ196>199-051200-
/O.CON.KHNX.WI.Y.0002.200105T1200Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
751 PM PST Sat Jan 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
SUNDAY...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 4 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DS
753 
WWUS76 KHNX 050718
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1118 PM PST Sat Jan 4 2020

CAZ196>199-051600-
/O.EXT.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
1118 PM PST Sat Jan 4 2020

...A WIND ADVISORY IS IN EFFECT FROM 8 AM PST SUNDAY UNTIL 10 PM 
PST SUNDAY FOR PART OF THE KERN COUNTY MOUNTAINS AND DESERT...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts around
  55 mph. 

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 8 AM PST Sunday until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
896 
WWUS76 KHNX 050948
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
148 AM PST Sun Jan 5 2020

CAZ180-181-183>185-051800-
/O.NEW.KHNX.FG.Y.0003.200105T0948Z-200105T1800Z/
San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno-
Tulare County-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, 
Tulare, and Porterville
148 AM PST Sun Jan 5 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Generally from Visalia to Lemoore northward to Merced.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ196>199-051800-
/O.CON.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
148 AM PST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 8 AM PST Sunday until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
929 
WWUS76 KHNX 051508
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
708 AM PST Sun Jan 5 2020

CAZ186>188-051800-
/O.EXA.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/
Southern Kings County-Western Kern County-Eastern Kern County-
Including the cities of Alpaugh, Wasco, Shafter, and Delano
708 AM PST Sun Jan 5 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Southern Kings County and the San Joaquin Valley portion
  of Kern County north of Bakersfield.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ180-181-183>185-051800-
/O.CON.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/
San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno-
Tulare County-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, 
Tulare, and Porterville
708 AM PST Sun Jan 5 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Generally from Visalia to Lemoore northward to Merced.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ196>199-052315-
/O.CON.KHNX.WI.Y.0002.200105T1600Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
708 AM PST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...From 8 AM PST Sunday until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
976 
WWUS76 KHNX 051748
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
948 AM PST Sun Jan 5 2020

CAZ180-181-183>188-051900-
/O.EXP.KHNX.FG.Y.0003.000000T0000Z-200105T1800Z/
San Joaquin Confluence-Merced and Madera-Foggy Bottom-Fresno-
Tulare County-Southern Kings County-Western Kern County-
Eastern Kern County-
Including the cities of Los Banos, Mendota, Merced, Madera, 
Atwater, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, 
Tulare, Porterville, Alpaugh, Wasco, Shafter, and Delano
948 AM PST Sun Jan 5 2020

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

A few areas of patchy dense fog may continue on the east side of
the valley for the next hour or two, but the overall event has 
ended.

$$

CAZ196>199-060200-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
948 AM PST Sun Jan 5 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Sustained westerly winds 20 to 30 mph, with gusts 
  around 55 mph.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Until 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, particularly 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ab
988 
WWUS76 KHNX 060148
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
548 PM PST Sun Jan 5 2020

CAZ196-197-060900-
/O.CAN.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/
/O.NEW.KHNX.FG.Y.0004.200106T0148Z-200106T0900Z/
Tehachapi Area-Fort Tejon-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
and Lebec
548 PM PST Sun Jan 5 2020

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Tehachapi and Interstate 5 mainly below Lebec.

* WHEN...Until 1 AM PST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...This includes Interstate 5 below Tejon Pass
  and Highway 58 through Tehachapi Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ198-199-060300-
/O.CAN.KHNX.WI.Y.0002.000000T0000Z-200106T0600Z/
Indian Wells Valley-Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
548 PM PST Sun Jan 5 2020

...WIND ADVISORY IS CANCELLED...

The wind advisory has been cancelled as winds over the area have
decreased this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:56 PM PST, 8 hours 23 minutes earlier.

Area forecast discussion, Jan 3, 3:56 PM PST, 8 hours 23 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
356 PM PST Fri Jan 3 2020

.SYNOPSIS...
Mild temperatures will continue through Saturday. A dry cold
front will pass through Central California Saturday night.
Ushering a cooling trend for Sunday and Monday. Dry weather will
prevail through at least the next several days.

&&

.DISCUSSION...
Temperatures running much warmer today especially over the
foothills as a ridge over the west has shifted further inland
placing central CA on the warm side of ridge. Areas of fog in
parts of the San Joaquin Valley lasted well through mid-day.
Models show a short wave moving through N CA tonight. Think fog
will be forming before any significant mixing takes place tonight.
Dew points are in the upper 40 so plenty of low level moisture
available. Any fog will be patchy in the morning but should
dissipated quicker in the morning with the increased mixing
behind the disturbance. A stronger short wave will move through
NCal Saturday night bringing a dry cold front through central CA
Sunday. North winds should be on the breezy side with gusty
conditions through the passes of the Kern county mountain passes
and desert. Wind mixing will mitigate the fog threat Sunday.

A ridge of high pressure will build over the West coast
Monday. A trough of low pressure will approach the northwest
coast of the United States Monday night. This trough of low
pressure will pass eastward across Northern California Tuesday.
Most, if not all, precipitation associated with this trough of
low pressure will remain north of Central California. A couple of
disturbance moving through trough will maintain a cold north flow
across the western interior. This will result in temperatures
cooling towards normal levels for mid and late next week.

&&

.AIR QUALITY ISSUES...
On Saturday January 4 2020... Unhealthy for sensitive groups in
Fresno... Kern and Madera Counties.  Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Kings... Merced and
Tulare Counties. No Burning For All in Fresno... Kern and Madera
Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

public...MV
aviation....MV

weather.gov/hanford

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.